Alert archive / Colorado / Snow Advisories in 2008
Snow Advisory 8, NWS Pueblo, CO
NWS Pueblo, CO issued this snow advisory at Apr 11, 2008, 10:39 AM MDT for 9 counties in Colorado. It took effect at Apr 11, 2008, 3:00 PM MDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2008, 10:39 AM MDT (16:39 UTC)
- In effect from
- Apr 11, 2008, 3:00 PM MDT
- Expired
- Apr 11, 2008, 5:50 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPUB 111639 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1039 AM MDT FRI APR 11 2008 ...SNOW WILL CONTINUE ACROSS THE MOUNTAINS TODAY AND THIS EVENING... .ANOTHER DISTURBANCE WILL DROP SOUTHWARD ACROSS COLORADO TODAY CAUSING SNOW TO INCREASE ONCE MORE ACROSS THE MOUNTAINS. GUSTY NORTHWEST WINDS ACROSS THE HIGHER TERRAIN WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. COZ072>075-080-112245- /O.NEW.KPUB.SN.Y.0008.080412T0000Z-080412T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN 1039 AM MDT FRI APR 11 2008 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT MDT TONIGHT. PERIODS OF HEAVY SNOWFALL WILL LEAD TO SNOW ACCUMULATIONS OF 6 TO 10 INCHES OVER THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. THE HEAVIEST SNOW WILL FALL ABOVE 9000 FEET WITH LESS THAN 6 INCHES BELOW THAT ELEVATION. THE PERIODS OF HEAVY SNOWFALL MAY BE ACCOMPANIED BY BLOWING AND DRIFTING SNOW PRODUCING HAZARDOUS DRIVING CONDITIONS OVER MOUNTAIN PASSES. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ058>061-063-066-112245- /O.CON.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS 1039 AM MDT FRI APR 11 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS SNOW ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE 9000 FEET. THIS INCLUDES...BUT IS NOT LIMITED TO...LEADVILLE... MONARCH PASS...TENNESSEE PASS...AND NORTH PASS. GUSTY NORTHWEST WINDS WILL CONTINUE TO BRING SNOW TO THE CENTRAL AND PARTS OF THE SOUTHWEST MOUNTAINS TODAY. AN ADDITIONAL 4 TO 10 INCHES OF SNOW IS EXPECTED ON NORTHWEST FACING SLOPES OF THE CENTRAL MOUNTAINS...MAINLY NORTH OF COTTONWOOD PASS. SOUTH OF COTTONWOOD PASS DOWN TO THE LA GARITA MOUNTAINS...AN ADDITIONAL 2 TO 6 INCHES IS ANTICIPATED. NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
3 follow-up statements
000 WWUS45 KPUB 111716 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1116 AM MDT FRI APR 11 2008 ...SNOW WILL CONTINUE ACROSS THE MOUNTAINS TODAY AND THIS EVENING... .ANOTHER DISTURBANCE WILL DROP SOUTHWARD ACROSS COLORADO TODAY CAUSING SNOW TO INCREASE ONCE MORE ACROSS THE MOUNTAINS. GUSTY NORTHWEST WINDS ACROSS THE HIGHER TERRAIN WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. COZ072>075-080-112330- /O.EXT.KPUB.SN.Y.0008.080411T2100Z-080412T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN 1116 AM MDT FRI APR 11 2008 ...SNOW ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... THE SNOW ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS. THIS INCLUDES BUT IS NOT LIMITED TO LA VETA PASS...RYE...CUCHARA AND BEULAH. PERIODS OF HEAVY SNOWFALL WILL LEAD TO SNOW ACCUMULATIONS OF 6 TO 10 INCHES OVER THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. THE HEAVIEST SNOW WILL FALL ABOVE 9000 FEET WITH LESS THAN 6 INCHES BELOW THAT ELEVATION. THE PERIODS OF HEAVY SNOWFALL MAY BE ACCOMPANIED BY BLOWING AND DRIFTING SNOW PRODUCING HAZARDOUS DRIVING CONDITIONS OVER MOUNTAIN PASSES. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. THIS MESSAGE UPDATES THE BEGINNNING TIME FOR THIS SNOW ADVISORY. $$ COZ058>061-063-066-112330- /O.CON.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS 1116 AM MDT FRI APR 11 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. THIS SNOW ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE 9000 FEET. THIS INCLUDES...BUT IS NOT LIMITED TO...LEADVILLE... MONARCH PASS...TENNESSEE PASS...AND NORTH PASS. GUSTY NORTHWEST WINDS WILL CONTINUE TO BRING SNOW TO THE CENTRAL AND PARTS OF THE SOUTHWEST MOUNTAINS TODAY. AN ADDITIONAL 4 TO 10 INCHES OF SNOW IS EXPECTED ON NORTHWEST FACING SLOPES OF THE CENTRAL MOUNTAINS...MAINLY NORTH OF COTTONWOOD PASS. SOUTH OF COTTONWOOD PASS DOWN TO THE LA GARITA MOUNTAINS...AN ADDITIONAL 2 TO 6 INCHES IS ANTICIPATED. NORTHWEST WINDS OF 20 TO 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. VISIBILITY REDUCED BELOW 1/4 MILE IS EXPECTED DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$
000 WWUS45 KPUB 112159 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 359 PM MDT FRI APR 11 2008 ...SNOW WILL CONTINUE ACROSS THE MOUNTAINS THIS EVENING... .SNOW SHOWERS WILL CONTINUE OVER MOUNTAIN AREAS THIS EVENING PRODUCING PERIODS OF HEAVY SNOWFALL ALONG WITH GUSTY WINDS. TRAVEL CONDITIONS OVER MOUNTAIN PASSES MAY BE HAZARDOUS AT TIMES DUE TO PERIODS OF HEAVY SNOW WITH BLOWING AND DRIFTING. COZ058>061-063-066-120000- /O.CON.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS 359 PM MDT FRI APR 11 2008 ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT. THIS SNOW ADVISORY IS IN EFFECT FOR THE LA GARITA MOUNTAINS ABOVE 10000 FEET...SAWATCH AND MOSQUITO MOUNTAIN RANGES ABOVE 9000 FEET. THIS INCLUDES...BUT IS NOT LIMITED TO...LEADVILLE... MONARCH PASS...TENNESSEE PASS...AND NORTH PASS. GUSTY NORTHWEST WINDS WILL CONTINUE TO BRING SNOW TO THE CENTRAL AND PARTS OF THE SOUTHWEST MOUNTAINS TODAY. TOTAL SNOWFALL OF 1 TO 4 INCHES OF SNOW WILL COMBINE WITH BLOWING AND DRIFTING SNOW TO CREATE HAZARDOUS CONDITIONS AT TIMES ESPECIALLY OVER HIGH MOUNTAIN PASSES AND ON NORTHWEST FACING SLOPES OF THE CENTRAL MOUNTAINS. VISIBILITY MAY BE REDUCED BELOW 1/4 MILE AT TIMES DUE TO FALLING AND BLOWING SNOW. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. $$ COZ072>075-080-120400- /O.CON.KPUB.SN.Y.0008.000000T0000Z-080412T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN 359 PM MDT FRI APR 11 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THIS SNOW ADVISORY IS IN EFFECT FOR THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS. THIS INCLUDES BUT IS NOT LIMITED TO LA VETA PASS...RYE...CUCHARA AND BEULAH. PERIODS OF HEAVY SNOWFALL WILL LEAD TO ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES OVER THE SANGRE DE CRISTO MOUNTAINS AND THE WET MOUNTAINS BEGINNING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. THE PERIODS OF HEAVY SNOWFALL MAY BE ACCOMPANIED BY BLOWING AND DRIFTING SNOW PRODUCING HAZARDOUS DRIVING CONDITIONS OVER MOUNTAIN PASSES. IF YOU ARE PLANNING TO TRAVEL IN THE ADVISORY AREA DURING THE TIME OF THE ADVISORY...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. THIS MESSAGE UPDATES THE BEGINNING TIME FOR THIS SNOW ADVISORY. $$
000 WWUS45 KPUB 112350 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 550 PM MDT FRI APR 11 2008 ...WEATHER SYSTEM MOVING SOUTH OF THE REGION... .THE UPPER LEVEL DISTURBANCE WHICH BROUGHT SNOW TO THE AREA HAS MOSTLY MOVED SOUTH OF THE REGION. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH MODEST ADDITIONAL ACCUMULATIONS. COZ058>061-063-066-120100- /O.CAN.KPUB.SB.Y.0019.000000T0000Z-080412T0000Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...NORTH PASS 550 PM MDT FRI APR 11 2008 ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT...WITH ADDITIONAL ACCUMULATIONS OF 3 INCHES OR LESS. $$ COZ072>075-080-120100- /O.CAN.KPUB.SN.Y.0008.000000T0000Z-080412T0600Z/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- WET MOUNTAINS ABOVE 10000 FT- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...GREENHORN MTN 550 PM MDT FRI APR 11 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE SNOW ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE...MAINLY UNTIL MIDNIGHT. EXPECT ADDITIONAL ACCUMULATIONS OF 3 INCHES OR LESS...WITH THE GREATEST AMOUNTS OVER THE HIGHER ELEVATIONS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this snow advisory went out at Apr 11, 4:15 AM MDT, 6 hours 24 minutes earlier.
Area forecast discussion, Apr 11, 4:15 AM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 415 AM MDT FRI APR 11 2008 .SHORT TERM... (TODAY AND TONIGHT) CURRENTLY..SOME LIGHT SNOW AT KLXV AND ACROSS THE CENTRAL MOUNTAINS AS OF 09Z...REMAINDER OF THE AREA STILL MOSTLY CLOUDY BUT PRECIP FREE. WINDS HAVE DECOUPLED OVER THE PLAINS...THOUGH AREAS JUST NORTH AND EAST OF THE CWA CONTINUE TO GUST OVER 30 KNOTS. DOESNT FEEL MUCH LIKE SPRING TEMPERATURE WISE IN THE MOUNTAINS...WITH 10F AT MONARCH PASS AND 12F AT WOLF CREEK AWOS. TODAY...MASSIVE UPPER LOW OVER THE CENTRAL U.S...WITH SECONDARY UPPER JET DIGGING SOUTH ACROSS THE ROCKIES TODAY. WEAK UPPER WAVE EMBEDDED IN THE JET DROPS SOUTH ACROSS WESTERN COLORADO TODAY...WHICH ALLOWS SURFACE THROUGH 700 MB WINDS TO TURN N-NE ALONG THE EASTERN MOUNTAINS AND I-25 CORRIDOR. THIS UPSLOPE...COMBINED WITH DECENT INSTABILITY THIS AFTERNOON...SHOULD PROVIDE ENOUGH LIFT FOR SNOW TO BREAK OUT OVER MOST OF THE EASTERN MOUNTAINS BY MIDDAY...CONTINUING INTO THIS EVENING. MODEL QPFS SUGGEST ADVISORY LEVEL SNOW OVER THE SOUTHERN SANGRES/WETS...THOUGH SUSPECT THIS MAY BE A LITTLE OVERDONE...GIVEN MODELS TEND TO OVERESTIMATE SNOWFALL ONCE CONVECTIVE PARAMETERS TURN ON. WILL GO WITH ACCUMS JUST UNDER ADVISORY CRITERIA AT THIS POINT...THOUGH DAY SHIFT WILL HAVE TO PAY CLOSE ATTENTION TO RADAR TRENDS THROUGH THE DAY. INHERITED SNOW/BLOWING SNOW ADVISORY FOR THE CENTRAL MOUNTAINS MAY BE OVERDONE AS BEST FORCING/INSTABILITY SHIFT EAST...BUT SINCE LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THE AFTERNOON...WHILE LET THE ADVISORY RIDE FOR NOW. RECONFIGURED THE MENTION OF THUNDER...LIMITING IT TO JUST THE EASTERN MOUNTAINS WHERE RIBBON OF INSTABILITY IS PRESENT. COOL MAX TEMPS AREAWIDE...GUIDANCE NUMBER LOOK OK. TONIGHT...MODELS KEEP SNOW SHOWERS OVER THE EASTERN MOUNTAINS THROUGH 06Z...THOUGH PRECIP SHOULD BEGIN TO FADE AFTER SUNSET AS HEATING ENDS. COULD STILL SEE SOME LIGHT SNOW PERSISTING OVER FAVORED UPSLOPE AREAS OF THE SOUTHERN SANGRES AFTER MIDNIGHT...AND ADDED SOME LOW POPS THESE AREA IN THE 06Z-12Z TIME PERIOD. SOME PARTIAL CLEARING BY EARLY SATURDAY MORNING WILL LEAD TO COLD MINS...WITH SINGLE DIGITS AND TEENS MOUNTAINS...20S LOWER ELEVATIONS. .LONG TERM... (SATURDAY THROUGH THURSDAY) MAIN FCST CHALLENGE WILL BE RESIDUAL LOW GRADE POPS FOR SATURDAY...THEN DEGREE OF WARM UP FOR SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. SHORT RANGE MODELS STILL DEPICT NORTHERLY FLOW OVER THE AREA FOR SATURDAY WHICH SHOULD HELP KEEP TEMPS ON THE COOL SIDE. WITH LOWER HEIGHTS DEPICTED BY THE NAM...THE MET GUIDANCE NUMBERS ARE THE COOLEST...WHILE THE MAV IS SLIGHTLY WARMER. GIVEN SOME BREEZY NORTHERLY WINDS...EXPECT SOME MIXING WILL HELP BOOST TEMPS SOME AND HAVE GONE CLOSER TO WARMER MAV GUIDANCE. BOTH MODELS ALSO INDICATE SOME WEAK SHORTWAVE ENERGY DROPPING SOUTH THROUGH EASTERN CO/WRN KS DURING THE AFTN. MODEL SOUNDINGS MOISTEN IN A 50-100MB LAYER RIGHT AROUND 650 MB. LAPSE RATES ARE FAIRLY STEEP IN THIS SHALLOW LAYER AS WELL...INDICATING A POTENTIAL FOR SOME CONVECTIVE HIGH BASED SHOWERS TO DEVELOP DURING THE AFTN. BEST CHANCE FOR SOME ISOLATED SNOW SHOWERS WILL BE ALONG THE HIGHER TERRAIN OF THE SAWATCH/MOSQUITO RANGES. GIVEN DRY LOW LAYERS...THINK EASTERN PLAINS MAY JUST SEE SOME VIRGA OUT OF A MODERATE CU LAYER...THUS HAVE KEPT POPS OUT OF THE EASTERN PLAINS. HOWEVER...IF LATER RUNS CONTINUE TO MOISTEN THROUGH A DEEPER LAYER...THEN SOME ISOLATED POPS MAY BE NEEDED ACROSS PORTIONS OF THE PLAINS...GENERALLY EAST OF A LINE FROM ROUGHLY KCOS TO KSPD. UPPER RIDGE GRADUALLY MOVES IN FOR SUNDAY AND MONDAY...BRINGING DRY SUNNY WEATHER WITH TEMPS WARMING THROUGH THE PERIOD. BY TUES...H7 TEMPS IN BOTH THE GFS AND ECMWF WARM TO BETWEEN +5 TO +10C SUGGESTING TEMPS IN THE MID 70S TO LOWER 80S ACROSS THE PLAINS...WITH 60S TO LOWER 70S FOR THE VALLEYS...AND MID 40S TO MID 50S FOR THE MOUNTAINS. GFS/ECMWF ARE NOW STRONGER WITH THE NEXT TROF WHICH MOVES INTO THE GREAT BASIN BY WED...BRINGING BACK THE POTENTIAL FOR SHOWERS IN THE WEST...AND BREEZY AND UNSEASONABLY WARM CONDITIONS ACROSS THE EAST. BOTH GFS/ECMWF MOVES THIS TROF ACROSS THE AREA FOR WED NIGHT/THURS WITH SURPRISING AGREEMENT IN TRACK...THOUGH GFS IS A LITTLE DEEPER WITH THE SYSTEM. WITH TRACK RIGHT ACROSS CO...APPEARS THIS SYSTEM IS NOT LIKELY TO BE MUCH OF A PRECIPITATION MAKER FOR THE SE...THOUGH WILL SEND A COLD FRONT THROUGH EASTERN CO ON THURS RESULTING IN COOLER TEMPERATURES FOR THURS. -KT && .AVIATION... SCATTERED ALTO-CUMULUS SHOULD BECOME BROKEN BY MID-MORNING OVER ALL THE AREA...WITH CIGS LOWERING DURING THE AFTERNOON. THERE IS A THREAT OF ISOLATED RAIN/SNOW SHOWERS AT ALL THREE TAF SITES IN THE 18Z-03Z TIME FRAME...THOUGH HEAVIER PRECIPITATION WILL LIKELY REMAIN OVER THE MOUNTAINS. COULD SEE SOME BRIEF MVFR AT KCOS IN THE 19Z-23Z TIME FRAME AS SHOWERS MOVE EAST OF THE MOUNTAINS...THOUGH CHANCES LOOK TOO LOW TO INCLUDE IN THE TAF AT THIS POINT...SO WILL LET VCSH COVER THINGS FOR NOW. && .PUB WATCHES/WARNINGS/ADVISORIES... SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM MDT THIS AFTERNOON FOR COZ058>061-063-066. && 10/31
Hazardous weather outlook, Apr 11, 6:51 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 651 AM MDT FRI APR 11 2008 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 651 AM MDT FRI APR 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SNOW WILL REDEVELOP OVER THE MOUNTAINS BY LATE MORNING...WITH PERIODS OF MODERATE TO HEAVY SNOW POSSIBLE THIS AFTERNOON AND EARLY EVENING OVER THE LA GARITA MOUNTAINS AND SAWATCH AND MOSQUITO RANGES OF CENTRAL COLORADO...AND ACROSS THE WET AND SANGRE DE CRISTO MOUNTAINS OF SOUTHEAST COLORADO. SNOWFALL AMOUNTS OF 4 TO 8 INCHES ARE LIKELY OVER THE CENTRAL MOUNTAINS...WHILE THE SOUTHEAST MOUNTAINS WILL SEE 1 TO 6 INCHES OF SNOW BY LATE THIS EVENING. AN ISOLATED THUNDERSTORM WITH BRIEF VERY HEAVY SNOW IS POSSIBLE OVER THE SOUTHEAST MOUNTAINS THIS AFTERNOON. A MIX OF RAIN AND SNOW SHOWERS IS FORECAST FOR THE INTERSTATE 25 CORRIDOR TODAY...WITH THE BEST CHANCE FOR SNOW OVER THE HIGHER TERRAIN OF THE PALMER DIVIDE AND RATON MESA...WHERE 1 TO 3 INCHES OF SNOWFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SNOW SHOWERS WILL CONTINUE ON SATURDAY OVER THE HIGHER ELEVATIONS OF THE SAWATCH AND MOSQUITO RANGES. LITTLE TO NO ADDITIONAL SNOWFALL ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY TODAY AND TONIGHT OVER THE MOUNTAINS AND PALMER DIVIDE.
In the hours before
Local storm report, Apr 11, 7:10 AM MDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
710 AM MDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM SNOW 3 NE FLORISSANT 38.99N 105.26W
04/10/2008 M8.5 INCH TELLER CO TRAINED SPOTTER
8.5 INCHES STORM TOTAL
&&
KTLocal storm report, Apr 11, 7:21 AM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
721 AM MDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/11/2008 M4.5 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL SNOW. 3 INCHES FELL 4/10. ONE AND ONE-HALF
INCH FELL OVERNIGHT 4/11.
&&
RMGLocal storm report, Apr 11, 8:02 AM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
802 AM MDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM SNOW 5 ESE FORT GARLAND 37.40N 105.35W
04/10/2008 M9.8 INCH COSTILLA CO TRAINED SPOTTER
HEAVY SNOW...STARTED 0400 MDT...VISIBILITY LESS THAN 1/4
MILE
0850 AM SNOW BEULAH 38.08N 104.98W
04/10/2008 M1.8 INCH PUEBLO CO TRAINED SPOTTER
STARTED 0700...MODERATE SNOW
1156 AM SNOW 5 ESE FORT GARLAND 37.40N 105.35W
04/10/2008 M14.0 INCH COSTILLA CO TRAINED SPOTTER
1246 PM SNOW 8 NNW AGUILAR 37.51N 104.73W
04/10/2008 M9.5 INCH HUERFANO CO TRAINED SPOTTER
0105 PM SNOW 3 NE FLORISSANT 38.99N 105.26W
04/10/2008 M2.2 INCH TELLER CO TRAINED SPOTTER
0124 PM SNOW 6 E MONUMENT 39.10N 104.76W
04/10/2008 M3.0 INCH EL PASO CO TRAINED SPOTTER
0511 PM SNOW 3 NE FLORISSANT 38.99N 105.26W
04/10/2008 M8.5 INCH TELLER CO TRAINED SPOTTER
8.5 INCHES STORM TOTAL
0700 AM SNOW 2 N BLACK FOREST 39.05N 104.71W
04/11/2008 M4.5 INCH EL PASO CO TRAINED SPOTTER
STORM TOTAL SNOW. 3 INCHES FELL 4/10. ONE AND ONE-HALF
INCH FELL OVERNIGHT 4/11.
&&
KTLocal storm report, Apr 11, 9:06 AM MDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
906 AM MDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 8 NNW AGUILAR 37.51N 104.73W
04/11/2008 M10.0 INCH HUERFANO CO TRAINED SPOTTER
STORM TOTAL. REPORTED PRECIPITATION 0.56
&&
RMGLocal storm report, Apr 11, 9:54 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
954 AM MDT FRI APR 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW 6 E MONUMENT 39.10N 104.76W
04/11/2008 M1.1 INCH EL PASO CO TRAINED SPOTTER
SINCE 3 AM 4/11/08. THIRTY-TWO HOUR TOTAL 6.9 INCHES.
&&
RMGNearby
Snow Advisories in Colorado, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.